Alert archive / Nevada / Lake Wind Advisories in 2012
Lake Wind Advisory 65, NWS Reno, NV
NWS Reno, NV issued this lake wind advisory at Oct 20, 2012, 2:59 PM PDT for 4 counties in California; 5 counties in Nevada. It took effect at Oct 21, 2012, 1:00 PM PDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Oct 20, 2012, 2:59 PM PDT (21:59 UTC)
- In effect from
- Oct 21, 2012, 1:00 PM PDT
- Expired
- Oct 21, 2012, 9:00 PM PDT
- In force
- 8 hr
- Issued by
- NWS Reno, NV
Counties Alpine County, CA, El Dorado County, CA, Nevada County, CA, Placer County, CA, Churchill County, NV, Douglas County, NV, Lyon County, NV, Pershing County, NV, Washoe County, NV
The radar
The Reno radar (KRGX), 46 km from the middle of the area, began a volume at 22:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 10.0 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2550 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 210 m²/s²
- 0-3 km storm-relative helicity
- 218 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
780 WWUS75 KREV 202159 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 259 PM PDT SAT OCT 20 2012 CAZ072-NVZ002-211200- /O.NEW.KREV.LW.Y.0065.121021T2000Z-121022T0400Z/ GREATER LAKE TAHOE AREA- 259 PM PDT SAT OCT 20 2012 ...LAKE WIND ADVISORY IN EFFECT FROM 1 PM TO 9 PM PDT SUNDAY FOR LAKE TAHOE... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A LAKE WIND ADVISORY FOR LAKE TAHOE...WHICH IS IN EFFECT FROM 1 PM TO 9 PM PDT SUNDAY. * WINDS: SOUTHWEST 15 TO 20 MPH WITH GUSTS TO 35 MPH. * WAVE HEIGHTS: 2 TO 3 FEET. * SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ NVZ004-211200- /O.NEW.KREV.LW.Y.0065.121021T2200Z-121022T0300Z/ WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- 259 PM PDT SAT OCT 20 2012 ...LAKE WIND ADVISORY IN EFFECT FROM 3 PM TO 8 PM PDT SUNDAY FOR PYRAMID LAKE... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A LAKE WIND ADVISORY FOR PYRAMID LAKE...WHICH IS IN EFFECT FROM 3 PM TO 8 PM PDT SUNDAY. * WINDS: WEST 10 TO 20 MPH WITH GUSTS TO 35 MPH. * WAVE HEIGHTS: 1 TO 3 FEET. * SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ HTTP://WEATHER.GOV/RENO
3 follow-up statements
498 WWUS75 KREV 211056 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 356 AM PDT SUN OCT 21 2012 CAZ073-NVZ001-212300- /O.NEW.KREV.WI.Y.0016.121022T1500Z-121023T0600Z/ MONO-MINERAL AND SOUTHERN LYON COUNTIES- INCLUDING THE CITIES OF...BRIDGEPORT...MAMMOTH LAKES... HAWTHORNE...YERINGTON...SMITH VALLEY 356 AM PDT SUN OCT 21 2012 ...WIND ADVISORY IN EFFECT FROM 8 AM TO 11 PM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 8 AM TO 11 PM PDT MONDAY. * TIMING: MONDAY MORNING THROUGH MONDAY EVENING. THE STRONGEST WINDS ARE EXPECTED MONDAY AFTERNOON. * WINDS: SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 55 MPH. * IMPACTS: MOTORISTS IN HIGH PROFILE VEHICLES CAN EXPECT DIFFICULT DRIVING CONDITIONS WITH STRONG CROSS WINDS ESPECIALLY ALONG HIGHWAY 395 IN MONO COUNTY AND HIGHWAY 95 IN MINERAL COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ CAZ072-NVZ002-212300- /O.CON.KREV.LW.Y.0065.121021T2000Z-121022T0400Z/ GREATER LAKE TAHOE AREA- 356 AM PDT SUN OCT 21 2012 ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING FOR LAKE TAHOE... A LAKE WIND ADVISORY FOR LAKE TAHOE REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING. * WINDS: SOUTHWEST 15 TO 20 MPH WITH GUSTS TO 35 MPH. * WAVE HEIGHTS: 2 TO 3 FEET. * SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ NVZ004-212300- /O.CON.KREV.LW.Y.0065.121021T2200Z-121022T0300Z/ WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- 356 AM PDT SUN OCT 21 2012 ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 8 PM PDT THIS EVENING FOR PYRAMID LAKE... A LAKE WIND ADVISORY FOR PYRAMID LAKE REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 8 PM PDT THIS EVENING. * WINDS: WEST 10 TO 20 MPH WITH GUSTS TO 35 MPH. * WAVE HEIGHTS: 1 TO 3 FEET. * SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ HTTP://WEATHER.GOV/RENO
930 WWUS75 KREV 212222 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 322 PM PDT SUN OCT 21 2012 NVZ004-221200- /O.EXB.KREV.WI.Y.0016.121022T1800Z-121023T0600Z/ /O.EXT.KREV.LW.Y.0065.000000T0000Z-121022T0400Z/ WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- INCLUDING THE CITIES OF...FERNLEY...FALLON...LOVELOCK... SILVER SPRINGS 322 PM PDT SUN OCT 21 2012 ...LAKE WIND ADVISORY NOW IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR PYRAMID LAKE... ...WIND ADVISORY IN EFFECT FROM 11 AM TO 11 PM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 11 AM TO 11 PM PDT MONDAY. THE LAKE WIND ADVISORY FOR PYRAMID LAKE IS NOW IN EFFECT UNTIL 9 PM PDT THIS EVENING. * LAKE WIND ADVISORY INFORMATION: SOUTHWEST TO WEST WINDS 15 TO 20 MPH WITH GUSTS TO 30 MPH THIS EVENING ON PYRAMID LAKE. WAVES OF 2 TO 3 FEET ON THE MID-LAKE AND DOWNWIND SHORES. * TIMING FOR WIND ADVISORY: MONDAY MORNING THROUGH MONDAY EVENING. THE STRONGEST WINDS ARE EXPECTED MONDAY AFTERNOON. * WINDS MONDAY: SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 55 MPH. * BLOWING DUST: MAY REDUCE VISIBILITY TO LESS THAN 1 MILE AT TIMES. * IMPACTS: MOTORISTS IN HIGH PROFILE VEHICLES CAN EXPECT DIFFICULT DRIVING CONDITIONS WITH STRONG CROSS WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ NVZ003-221200- /O.EXB.KREV.WI.Y.0016.121022T1500Z-121023T0000Z/ GREATER RENO-CARSON CITY-MINDEN AREA- INCLUDING THE CITIES OF...SPARKS...GARDNERVILLE...VIRGINIA CITY 322 PM PDT SUN OCT 21 2012 ...WIND ADVISORY IN EFFECT FROM 8 AM TO 5 PM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 8 AM TO 5 PM PDT MONDAY. * TIMING: MONDAY MORNING THROUGH MONDAY AFTERNOON. THE STRONGEST WINDS ARE EXPECTED MONDAY AROUND MID-DAY. * WINDS: SOUTHWEST 20 TO 35 MPH WITH GUSTS UP TO 55 MPH. WIND PRONE AREAS UP TO 65 MPH. * IMPACTS: MOTORISTS IN HIGH PROFILE VEHICLES CAN EXPECT DIFFICULT DRIVING CONDITIONS WITH STRONG CROSS WINDS ESPECIALLY ALONG HIGHWAY 395. ROAD TRAVEL RESTRICTIONS FOR HIGH PROFILE VEHICLES ARE LIKELY FOR HIGHWAY 395 SOUTH OF RENO. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS AND STAY ALERT FOR THE LATEST TRAVEL RESTRICTIONS. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ CAZ073-NVZ001-221200- /O.CON.KREV.WI.Y.0016.121022T1500Z-121023T0600Z/ MONO-MINERAL AND SOUTHERN LYON COUNTIES- INCLUDING THE CITIES OF...BRIDGEPORT...MAMMOTH LAKES... HAWTHORNE...YERINGTON...SMITH VALLEY 322 PM PDT SUN OCT 21 2012 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 11 PM PDT MONDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 11 PM PDT MONDAY. * TIMING: MONDAY MORNING THROUGH MONDAY EVENING. THE STRONGEST WINDS ARE EXPECTED MONDAY AFTERNOON. * WINDS: SOUTHWEST 20 TO 35 MPH WITH GUSTS UP TO 55 MPH. WIND PRONE AREAS UP TO 65 MPH. * IMPACTS: MOTORISTS IN HIGH PROFILE VEHICLES CAN EXPECT DIFFICULT DRIVING CONDITIONS WITH STRONG CROSS WINDS ESPECIALLY ALONG HIGHWAY 395 IN MONO COUNTY AND HIGHWAY 95 IN MINERAL COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD ALSO STAY ALERT FOR POSSIBLE TRAVEL RESTRICTIONS ALONG HIGHWAY 95 IN MINERAL COUNTY. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ CAZ072-NVZ002-220400- /O.CON.KREV.LW.Y.0065.000000T0000Z-121022T0400Z/ GREATER LAKE TAHOE AREA- 322 PM PDT SUN OCT 21 2012 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR LAKE TAHOE... A LAKE WIND ADVISORY FOR LAKE TAHOE REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING. * WINDS: SOUTH TO SOUTHWEST 15 TO 25 MPH WITH GUSTS 35 TO 40 MPH. * WAVE HEIGHTS: 2 TO 3 FEET FOR MID-LAKE AND DOWNWIND SHORES. * SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ HOON HTTP://WEATHER.GOV/RENO
070 WWUS75 KREV 220350 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 850 PM PDT SUN OCT 21 2012 NVZ004-221300- /O.EXP.KREV.LW.Y.0065.000000T0000Z-121022T0400Z/ /O.CON.KREV.WI.Y.0016.121022T1800Z-121023T0600Z/ WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- INCLUDING THE CITIES OF...FERNLEY...FALLON...LOVELOCK... SILVER SPRINGS 850 PM PDT SUN OCT 21 2012 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 11 PM PDT MONDAY... ...LAKE WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING FOR PYRAMID LAKE... THE LAKE WIND ADVISORY FOR PYRAMID LAKE WILL EXPIRE AT 9 PM PDT THIS EVENING. A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 11 PM PDT MONDAY. * LAKE WIND INFORMATION: SOUTHWEST WINDS 10 TO 15 MPH WILL BECOME LIGHT OVERNIGHT. THEREFORE...THE LAKE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE. * TIMING FOR WIND ADVISORY: MONDAY MORNING THROUGH MONDAY EVENING. THE STRONGEST WINDS ARE EXPECTED MONDAY AFTERNOON. * WINDS MONDAY: SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 55 MPH. * BLOWING DUST: MAY REDUCE VISIBILITY TO LESS THAN 1 MILE AT TIMES. * IMPACTS: MOTORISTS IN HIGH PROFILE VEHICLES CAN EXPECT DIFFICULT DRIVING CONDITIONS WITH STRONG CROSS WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ CAZ072-NVZ002-220500- /O.EXP.KREV.LW.Y.0065.000000T0000Z-121022T0400Z/ GREATER LAKE TAHOE AREA- 850 PM PDT SUN OCT 21 2012 ...LAKE WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING FOR LAKE TAHOE... THE LAKE WIND ADVISORY FOR LAKE TAHOE WILL EXPIRE AT 9 PM PDT THIS EVENING. SOUTHWEST WINDS HAVE DECREASED BELOW ADVISORY LEVEL...BUT WILL CONTINUE AT 10 TO 20 MPH WITH OCCASIONAL GUSTS TO NEAR 30 MPH THROUGH THE NIGHT. THEREFORE THE LAKE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE. WAVE HEIGHTS FROM MID LAKE TO THE NORTH AND EAST SHORES WILL REMAIN IN THE 2 TO 3 FOOT RANGE OVERNIGHT. $$ CAZ073-NVZ001-221300- /O.CON.KREV.WI.Y.0016.121022T1500Z-121023T0600Z/ MONO-MINERAL AND SOUTHERN LYON COUNTIES- INCLUDING THE CITIES OF...BRIDGEPORT...MAMMOTH LAKES... HAWTHORNE...YERINGTON...SMITH VALLEY 850 PM PDT SUN OCT 21 2012 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 11 PM PDT MONDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 11 PM PDT MONDAY. * TIMING: MONDAY MORNING THROUGH MONDAY EVENING. THE STRONGEST WINDS ARE EXPECTED MONDAY AFTERNOON. * WINDS: SOUTHWEST 20 TO 35 MPH WITH GUSTS UP TO 55 MPH. WIND PRONE AREAS UP TO 65 MPH. * IMPACTS: MOTORISTS IN HIGH PROFILE VEHICLES CAN EXPECT DIFFICULT DRIVING CONDITIONS WITH STRONG CROSS WINDS ESPECIALLY ALONG HIGHWAY 395 IN MONO COUNTY AND HIGHWAY 95 IN MINERAL COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD ALSO STAY ALERT FOR POSSIBLE TRAVEL RESTRICTIONS ALONG HIGHWAY 95 IN MINERAL COUNTY. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ NVZ003-221300- /O.CON.KREV.WI.Y.0016.121022T1500Z-121023T0000Z/ GREATER RENO-CARSON CITY-MINDEN AREA- INCLUDING THE CITIES OF...SPARKS...GARDNERVILLE...VIRGINIA CITY 850 PM PDT SUN OCT 21 2012 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 5 PM PDT MONDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 5 PM PDT MONDAY. * TIMING: MONDAY MORNING THROUGH MONDAY AFTERNOON. THE STRONGEST WINDS ARE EXPECTED MONDAY AROUND MID-DAY. * WINDS: SOUTHWEST 20 TO 35 MPH WITH GUSTS UP TO 55 MPH. WIND PRONE AREAS UP TO 65 MPH. * IMPACTS: MOTORISTS IN HIGH PROFILE VEHICLES CAN EXPECT DIFFICULT DRIVING CONDITIONS WITH STRONG CROSS WINDS ESPECIALLY ALONG HIGHWAY 395. ROAD TRAVEL RESTRICTIONS FOR HIGH PROFILE VEHICLES ARE LIKELY FOR HIGHWAY 395 SOUTH OF RENO. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS AND STAY ALERT FOR THE LATEST TRAVEL RESTRICTIONS. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ HTTP://WEATHER.GOV/RENO
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this lake wind advisory went out at Oct 20, 2:57 PM PDT, 2 minutes earlier.
Area forecast discussion, Oct 20, 2:57 PM PDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
257 PM PDT SAT OCT 20 2012
.SHORT TERM...
...MAJOR PATTERN CHANGE EXPECTED OVER THE NEXT COUPLE DAYS...
VERY DEEP AND LARGE AREA OF LOW PRESSURE OFF THE BRITISH COLUMBIA
COAST WILL CONTINUE TO PUSH SOUTHWARD OVER THE NEXT FEW DAYS,
BRINGING INCREASED WINDS, COOLER TEMPERATURES, RAIN, AND MOUNTAIN
SNOW TO THE REGION. WINTER STORM WATCH REMAINS IN EFFECT FOR THE
LAKE TAHOE BASIN NORTHWARD THROUGH WESTERN LASSEN COUNTY, WHERE
ACCUMULATING SNOWFALL IS POSSIBLE MONDAY THROUGH MONDAY NIGHT.
WINDS ARE ALREADY PICKING UP THIS AFTERNOON ACROSS MUCH OF THE
REGION, WITH GUSTS TO 30 MPH. GUSTS WILL INCREASE TO ABOUT 30-40 MPH
TOMORROW, WITH 700MB WINDS AROUND 30KTS. LAKE WIND ADVISORIES HAVE
BEEN ISSUED FOR BOTH TAHOE AND PYRAMID DUE TO THE GUSTY WINDS. WINDS
INCREASE EVEN MORE ON MONDAY WHEN THE STRONG JET MOVES OVER THE
AREA. 700MB WINDS INCREASE TO NEAR 50KTS ON MONDAY AS THE MAIN
VORT MAX COMES INTO RENO-TAHOE. NOT REALLY SEEING MUCH OF A
DOWNSLOPE SIGNATURE OVER RENO ON MONDAY, SHOULD BE UNSTABLE AND
MOIST. AREAS SOUTH OF I-80 ARE SHOWING A WEAK DOWNSLOPE SIGNATURE
IN THE NAM, SO WE COULD SEE GUSTS UP TO 50-60 MPH. WIND ADVISORY
WILL PROBABLY BE NEEDED FOR OUR SOUTHERN ZONES ON MONDAY, IF NOT A
LOW END HIGH WIND WARNING IF MODELS START COMING IN A BIT
STRONGER.
WARM AIR ADVECTION PRECIP WILL BEGIN TO MOVE INTO THE CENTRAL SIERRA
AND WESTERN NEVADA SUNDAY NIGHT AHEAD OF THE MAIN WAVE. A COUPLE
INCHES OF SNOW MAY BE POSSIBLE GENERALLY ABOVE 7000-7500 FEET IN THE
SIERRA FROM TAHOE INTO MONO COUNTY LATE SUNDAY NIGHT, BEFORE THE
SNOW LEVELS REALLY START TO FALL ON MONDAY.
BY MONDAY MORNING, THE FRONT WILL PUSH QUICKLY THROUGH THE REGION,
PUSHING MODERATE TO HEAVY PRECIPITATION INTO THE NORTHERN SIERRA.
SNOW LEVELS START OUT BETWEEN 5500-6500 FEET IN THE MORNING, THEN
FALL TO AROUND 5000-5500 FEET MONDAY EVENING AROUND RENO-TAHOE
(AROUND 4000-4500 FEET IN LASSEN COUNTY).
MAIN PRECIP BAND WILL PUSH THROUGH MONDAY MORNING IN THE SIERRA,
WITH STEADY MOISTURE INTO THE SIERRA THROUGH MONDAY. MODELS HAVE
BEEN IN PRETTY GOOD AGREEMENT WITH AROUND 1.0-1.5" OF QPF ALONG THE
SIERRA CREST, AROUND 0.5-1.0" IN THE EASTERN SIERRA WEST OF HWY 395,
AND UP TO 0.25" OR SO ALONG THE HIGHWAY 395 CORRIDOR IN
NORTHEASTERN CA AND WESTERN NV. SPILLOVER SHOULD BE PRETTY EASY
IN WESTERN NEVADA, DUE TO GOOD INSTABILITY PROFILE MONDAY DURING
THE DAY. MODELS AREN'T REALLY SHOWING MUCH IN THE WAY OF QPF OVER
RENO-CARSON CITY, BUT BEING POST-FRONTAL AND UNSTABLE WILL HELP
THINGS OUT.
ACCUMULATING SNOW IS EXPECTED THROUGH THE DAY MONDAY AND INTO MONDAY
NIGHT ABOVE THE 7000 FEET LEVEL. DOWN AT LAKE TAHOE LEVEL, SNOW WILL
BEGIN TO MIX WITH RAIN DURING THE AFTERNOON WITH WARMING LIMITING
THE SNOW ACCUMULATIONS AT LAKE LEVEL. TOTAL SNOWFALL IN THE SIERRA
WILL BE AROUND A FOOT (LOCALLY HIGHER) ALONG THE SIERRA CREST,
GENERALLY 6-12" ABOVE 7000 FEET, AND UP TO 6 INCHES AT LAKE TAHOE
LEVEL. FURTHER NORTH OF TAHOE INTO EASTERN SIERRA, EASTERN PLUMAS
AND WESTERN LASSEN COUNTIES, THE SNOW AMOUNTS WILL GENERALLY BE UP
TO 6 INCHES WEST OF HIGHWAY 395, WITH AROUND A FOOT POSSIBLE ABOVE
6500 FEET.
A SECONDARY WAVE WILL PUSH INTO NORTHERN CA ON TUESDAY MORNING, WITH
ANOTHER ROUND OF SNOW IN THE SIERRA AND POTENTIALLY LIGHT SNOW DOWN
TO THE FOOTHILLS AROUND RENO-CARSON CITY. MID LEVEL FLOW DROPS OFF QUITE
A BIT, BUT THE INSTABILITY WILL BE SUFFICIENT FOR AT LEAST SOME
SPILLOVER INTO WESTERN NEVADA TUESDAY MORNING. WILL HAVE TO KEEP AN
EYE ON THIS SECOND WAVE, BECAUSE WE MAY NEED TO EXTEND ANY
WATCHES/WARNINGS INTO TUESDAY FOR THE ADDITIONAL SNOWFALL.
HOON
.LONG TERM...WEDNESDAY THROUGH SATURDAY...
MODELS IN BETTER AGREEMENT AS ANOTHER SHORTWAVE APPROACHES THE SIERRA
AND WESTERN NEVADA FOR WEDNESDAY THROUGH THURSDAY. 12Z ECMWF AND 12Z
GFS ARE SIMILAR TO EACH OTHER, WITH BUILDING A RIDGE ACROSS
THE REGION BY THURSDAY/FRIDAY, BUT TIMING DIFFERENCES STILL EXIST.
OVERALL, ONLY MINOR CHANGES WERE MADE TO THE GRIDS FOR WEDNESDAY AND
THURSDAY WITH LITTLE CHANGES THEREAFTER.
FOR THE SHORTWAVE MIDWEEK NEXT WEEK, THE ECMWF IS STILL STRONGER
THAN THE GFS, BUT THE CURRENT ECMWF IS WEAKER THAN ITS PREVIOUS
MODEL RUN, WHICH MAY INDICATE A WEAKENING TREND WITH THE NEXT
SYSTEM. ECMWF/GEM STILL SHOW MORE A STRONGER SYSTEM WITH
PRECIPITATION EXPECTED IN AREAS NORTH OF INTERSTATE 80 WEDNESDAY
THROUGH THURSDAY. CURRENT GFS LOOKS MORE LIKE THE ECMWF/GEM WITH QPF
ACROSS THOSE AREAS AS WELL, BUT STILL MAINTAINS A MUCH WEAKER SYSTEM
WITH LESS PRECIPITATION. WITH THE GFS TRENDING TOWARDS THE OTHER
MODELS WITH THE NEXT SYSTEM, IT HELPS TO INCREASE FORECASTER
CONFIDENCE FOR MORE RAIN/SNOW. KEPT BEST CHANCES FOR RAIN/SNOW
NORTH OF INTERSTATE 80 WITH LOWER CHANCES TO THE SOUTH. SNOW LEVELS
VARY BETWEEN THE MODELS SO DECIDED TO MAKE ONLY MINOR ADJUSTMENTS
FOR NOW, KEEPING SNOW LEVELS RIGHT AROUND LAKE LEVEL (~6000 FEET)
FROM HIGHWAY 50 AND NORTHWARD.
WINDS WILL BECOME GUSTY ON WEDNESDAY AS A NW-SE ORIENTED JET
ASSOCIATED WITH THE SHORTWAVE MOVES ACROSS THE REGION. FLOW ALOFT
WILL INCREASE WEDNESDAY THROUGH THURSDAY ALLOWING RIDGE WINDS TO
RESPOND INITIALLY. EVENTUALLY, WINDS ALOFT WILL MIX DOWN WEDNESDAY
AFTERNOON/EVENING WITH GUSTS BETWEEN 30 TO 40 MPH POSSIBLE FOR
WESTERN NEVADA VALLEYS.
BY FRIDAY, ALL MODELS ATTEMPT TO BUILD IN RIDGING ACROSS THE WEST
COAST WITH THE GFS THE MOST AGGRESSIVE, THE ECMWF THE NEXT, AND THE
GEM WITH THE MOST ZONAL FLOW/LEAST AMPLIFIED RIDGE. KEPT SLIGHT CHANCES
FOR SHOWERS NORTH OF RENO/TAHOE ALONG THE OREGON BORDER.
TEMPERATURES WILL APPROACH TO NEAR AVERAGE VALUES BY THE END OF THE
WEEK, WITH THE MOUNTAINS WARMING FIRST. STRONG SURFACE INVERSIONS MAY
LIMIT HEATING IN SOME VALLEYS, SO TEMPERATURES MAY NOT WARM TIL NEXT
WEEKEND IN THOSE LOCATIONS. LINDAMAN
&&
.AVIATION...
VFR CONDITIONS WITH MAIN CONCERN BEING THE WINDS THIS WEEKEND.
EXPECT WEST WINDS GUSTING TO 25 KTS TODAY AND 35 KTS SUNDAY FROM THE
SW-W. WINDS WILL INCREASE ALOFT WITH MTN WAVE TURBULENCE POSSIBLE,
BUT IT SHOULD BE MODERATE AT BEST. OVERNIGHT, WINDS WILL DIMINISH AT
THE TERMINALS WITH SOME LLWS POSSIBLE, BUT CONFIDENCE NOT HIGH
ENOUGH TO MENTION IN TAF.
FIRST WINTER STORM OF SEASON ON TRACK FOR MONDAY. PERIODS OF IFR
CONDITIONS POSSIBLE AT SIERRA TERMINALS DUE TO -SN. A BRIEF PERIOD
OF MVFR CIGS/VIS IN VALLEYS NEAR AND EAST OF HWY 395 IS ALSO
POSSIBLE. WALLMANN/EL
&&
.REV WATCHES/WARNINGS/ADVISORIES...
NV...LAKE WIND ADVISORY FROM 1 PM TO 9 PM PDT SUNDAY FOR LAKE TAHOE
IN NVZ002.
WINTER STORM WATCH FROM MONDAY MORNING THROUGH LATE MONDAY NIGHT
NVZ002.
LAKE WIND ADVISORY FROM 3 PM TO 8 PM PDT SUNDAY FOR PYRAMID LAKE
IN NVZ004.
CA...WINTER STORM WATCH FROM MONDAY MORNING THROUGH LATE MONDAY NIGHT
ABOVE 5000 FEET FOR CAZ071.
LAKE WIND ADVISORY FROM 1 PM TO 9 PM PDT SUNDAY FOR LAKE TAHOE
IN CAZ072.
WINTER STORM WATCH FROM MONDAY MORNING THROUGH LATE MONDAY NIGHT
CAZ072.
&&
FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/RENO (ALL LOWER CASE)In the hours before
Special weather statement, Oct 20, 2:55 PM PDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 255 PM PDT SAT OCT 20 2012 CAZ070-073-NVZ001-003>005-211200- SURPRISE VALLEY CALIFORNIA-MONO- MINERAL AND SOUTHERN LYON COUNTIES-GREATER RENO-CARSON CITY- MINDEN AREA-WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- NORTHERN WASHOE COUNTY- INCLUDING THE CITIES OF...CEDARVILLE...EAGLEVILLE... FORT BIDWELL...BRIDGEPORT...COLEVILLE...LEE VINING... MAMMOTH LAKES...HAWTHORNE...YERINGTON...SMITH VALLEY...MINA... SCHURZ...SPARKS...VERDI...GARDNERVILLE...VIRGINIA CITY... FERNLEY...FALLON...LOVELOCK...SILVER SPRINGS...NIXON...IMLAY... EMPIRE...GERLACH 255 PM PDT SAT OCT 20 2012 ...STRONG WINDS AND WETTER WEATHER EXPECTED EARLY NEXT WEEK WITH APPROACHING WINTER STORM... A STRONG EARLY SEASON STORM IS EXPECTED TO IMPACT THE NORTHEASTERN CALIFORNIA AND WESTERN NEVADA MONDAY...BRINGING STRONG WINDS...RAIN AND MOUNTAIN SNOW WITH MUCH COLDER TEMPERATURES. HIGH PRESSURE OVER THE WEST COAST THAT BROUGHT AN EXTENDED PERIOD OF ABOVE AVERAGE TEMPERATURES WILL BREAK DOWN THIS WEEKEND...AS A COLD LOW PRESSURE SYSTEM IN THE GULF OF ALASKA APPROACHES THE WEST COAST. THIS WILL PRODUCE STRONG WINDS APPROACHING ADVISORY LEVELS BY MONDAY AND MAY POSE A HAZARD TO MOTORISTS AND BOATERS. RAIN AND SNOW ARE POSSIBLE FROM LATE SUNDAY NIGHT THROUGH NEXT THURSDAY...WITH THE BEST CHANCES FOR HEAVIER PRECIPITATION MONDAY AND MONDAY NIGHT. SNOW LEVELS MAY DROP AS LOW AS 4500 FEET NORTH OF INTERSTATE 80...AND 5000 FEET TO 6000 FEET SOUTH OF INTERSTATE 80 BY MONDAY NIGHT. MODERATE SNOW ACCUMULATIONS ARE EXPECTED TO IMPACT THE SIERRA PASSES MONDAY AND MONDAY NIGHT. HTTP://WEATHER.GOV/RENO
Nearby
Lake Wind Advisories in Nevada, 2012Lake Wind Advisories in California, 2012Every lake wind advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.